Alert archive / New York / Heat Advisories in 2021

Heat Advisory 3, NWS Albany, NY

June 26, 20218 counties in New York

NWS Albany, NY issued this heat advisory at Jun 26, 2021, 3:20 PM EDT for 8 counties in New York. It took effect at Jun 27, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2021, 3:20 PM EDT (19:20 UTC)
In effect from
Jun 27, 2021, 11:00 AM EDT
Expired
Jun 27, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Albany, NY

Counties Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 22 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS71 KALY 261920
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
320 PM EDT Sat Jun 26 2021

NYZ049-050-052-053-059-060-064-065-270930-
/O.NEW.KALY.HT.Y.0003.210627T1500Z-210627T2300Z/
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-
Including the cities of Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
320 PM EDT Sat Jun 26 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SUNDAY...

* WHAT...Heat index values around 95 expected.

* WHERE...The Capital District and Mid Hudson Valley.

* WHEN...From 11 AM to 7 PM EDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Additional Heat Advisories are likely in
  the beginning to middle of next week as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
928 
WWUS71 KALY 270737
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
337 AM EDT Sun Jun 27 2021

NYZ049-050-052-053-059-060-064-065-272100-
/O.CON.KALY.HT.Y.0003.210627T1500Z-210627T2300Z/
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-
Including the cities of Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
337 AM EDT Sun Jun 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...

* WHAT...Heat index values around 95 expected.

* WHERE...The Capital District and Mid-Hudson Valley.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Additional Heat Advisories are likely in
  the beginning to middle of the upcoming week as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
987 
WWUS71 KALY 271725
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
125 PM EDT Sun Jun 27 2021

NYZ049-050-052-053-059-060-064-065-272300-
/O.CON.KALY.HT.Y.0003.000000T0000Z-210627T2300Z/
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-
Including the cities of Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
125 PM EDT Sun Jun 27 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values around 95 expected.

* WHERE...The Capital District and Mid-Hudson Valley.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Additional Heat Advisories are likely in 
  the beginning to middle of the upcoming week as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
348 
WWUS71 KALY 271854
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
254 PM EDT Sun Jun 27 2021

NYZ049-050-052-053-059-060-064-065-281000-
/O.NEW.KALY.HT.Y.0004.210628T1500Z-210629T0000Z/
/O.CON.KALY.HT.Y.0003.000000T0000Z-210627T2300Z/
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-
Including the cities of Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
254 PM EDT Sun Jun 27 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

* WHAT...For today, heat index values around 95 degrees. For
  Monday, heat index values up to 103 expected.

* WHERE...The Capital District and Mid-Hudson Valley.

* WHEN...For today, until 7 PM EDT this evening. For Monday, from
  11 AM to 8 PM EDT.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Additional Heat Advisories are possible
  Tuesday and Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CTZ001-013-NYZ040-041-043-061-066-083-084-VTZ015-281000-
/O.NEW.KALY.HT.Y.0004.210628T1500Z-210629T0000Z/
Northern Litchfield-Southern Litchfield-Montgomery-
Northern Saratoga-Northern Washington-Eastern Columbia-
Eastern Dutchess-Southeast Warren-Southern Washington-
Eastern Windham-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Amsterdam, Saratoga Lake, 
Saratoga Springs, Huletts Landing, Whitehall, Granville, 
New Lebanon, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, Amenia, Glens Falls, 
West Glens Falls, Hudson Falls, Fort Edward, Cambridge, 
Greenwich, Middle Falls, North Easton, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
254 PM EDT Sun Jun 27 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

* WHAT...Heat index values up to 100 expected.

* WHERE...In Connecticut, Litchfield County. In New York, 
  Montgomery, Northern Saratoga, Northern Washington, Eastern 
  Columbia, Eastern Dutchess, Southeast Warren and Southern 
  Washington Counties. In Vermont, Eastern Windham County.

* WHEN...From 11 AM to 8 PM EDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Additional Heat Advisories are possible
  Tuesday and Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this heat advisory went out at Jun 26, 1:29 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 26, 1:29 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
129 PM EDT Sat Jun 26 2021

.SYNOPSIS...
A warm front will lift north of the region today. A few showers
and thunderstorms, mainly north of Interstate 90, may accompany
the frontal passage. Then increasingly warm and humid conditions
for the remainder of the weekend and into most of the upcoming
week. There will be the chance for shower and thunderstorm
activity just about any day with the greatest chance into the
afternoon and evening hours.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 120 pm, local forecast area remains within deep
southwesterly flow between an anomalously strong midlevel
anticyclone centered in the North Atlantic and a trough over the
Great Plains. MCS activity associated with low-amplitude
disturbances in fast SW flow and ribbon of 2+ inch PWATs has
largely remained to the north and west of the forecast area, but
some showers have occurred over the southern Adirondacks and
will continue to be possible through the afternoon. Mid and high
clouds are extensive over the local area, but some clearer skies
are located over PA southern NY which may work into the area in
the late afternoon into the evening. A few showers amid abundant
low level moisture and confluent flow have developed from
southern Litchfield County southwestward through NJ, moving NE.
Slight chance PoPs for southern zones for the afternoon,
although thunder chances were removed based on 12Z HREF. Temps
in the Hudson, Mohawk, and Connecticut valleys are expected to
top out in the low to mid-80s, with mainly mid to upper 70s
elsewhere. Breezy southerly winds have advected in higher
humidity levels with dewpoints in the mid to upper 60s.

Tonight, the anticyclone will begin to expand northward, which
should force any lingering precipitation north of the forecast
area. A good southerly gradient remains which, combined with
partly to mostly cloudy skies continuing and abundant low level
moisture, should lead to a mild and muggy night. Lows in the
mid-60s to low 70s expected.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A rather uncertain period of the forecast with respect to
convective potential as very warm-hot and humid air mass will be
in place across the region. PWAT values remain close to 2 inches
as surface dewpoints are expected to be well into the 60s and
even some lower 70s. So it will certainly feel like summer as
these two factors will make the heat index near or above 95
degrees through the short term period during the afternoon hours
on Sunday and Monday.

Of more interest has been the latest guidance suggesting a
surface low tracking northeast across the Great Lakes region and
north of the St Lawrence during Monday with its attending
frontal boundary approaching eastern NY. Both the ECMWF/NAM
suggest a robust convective response, however, the degree of the
subsidence around the large and strong upper high just off the
middle Atlantic shoreline remains to be seen. Per the ensemble
approach, it would appear the southern half of the CWA would be
under the stronger influence of this high with reduce PoPs while
northern half of the CWA a better chance. For now, we will
offer split of PoPs from northern areas under the higher values
and southern areas keeping dry at this time. This also seems the
match the SBCAPES with values 2-3k J/Kg across the northern
areas (along and north of I90) with 1-2k J/Kg for southern
areas.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Atlantic/eastern North American upper ridge controls our weather
Monday night through at least Wednesday. Diurnal heating and
localized convergence with increasing humidity will support isolated
to scattered thunderstorms Monday and Tuesday afternoon.

On Monday and Tuesday, the best coverage is expected to be from the
eastern Catskills through Schoharie Valley, western Mohawk Valley
and southern Adirondacks, closest to the upper troughing and deeper
moisture, also where there is a little better boundary layer jet
energy and forcing. Highs well into the 80s, and around 90 to lower
90s Hudson Valley into NW CT. Heat indices could equal or exceed the
mid 90s and heat headlines may be needed in some areas.

The upper ridging slowly and gradually deamplifies as mean upper
troughing slowly builds east, and south out of Canada and the
western Great Lakes, eventually developing an upper low in the
Wednesday night through Friday time frame that tracks toward our
region. There are mixed signals from sources of guidance/ensembles
as to the evolution of the deamplifying upper ridge and the upper
trough building east and south. Some guidance suggests upper
troughing building into our region along with a relatively strong
cold front in the Wednesday evening/night time frame with more
enhanced thunderstorm coverage. Other guidance suggests a closed
upper low forms well west of our region and there would be some hint
of upper ridging lingering over our region, continued warm and humid
conditions and no organized cold frontal passage until beyond
Friday. The guidance with the earlier cold frontal passage also
suggests an upper low forms but it tracks east and supports
potentially widespread rain and thunderstorms Thursday and Friday.

So, with so much spread in sources of guidance/ensembles and so much
uncertainty, indicating scattered showers with afternoon
thunderstorms Wednesday with the potential for a cold frontal
passage. Highs Wednesday well into the 80s with around 90 Hudson
Valley and NW CT. Heat headlines may be needed Wednesday with the
heat indices possible equaling or exceeding the mid 90s again.
Indicating more clouds and scattered showers with more isolated
thunderstorms and cooler temperatures Thursday and Friday. Highs
Thursday in the upper 70s to lower 80s and cooler in higher
terrain.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR conditions are expected through this evening with just some
passing mid and high level clouds over the region. Tonight, low
ceilings (MVFR) are expected to return with plenty of low level
moisture in place. The low clouds should burn off around
14Z/Sun, with VFR conditions returning.

South winds around 10 to 15 Kt with some gusts to around 20 Kt will
continue through the afternoon. South winds will diminish to a
steady 10 Kt or less this evening and continue tonight. South winds
are expected to once again become gusty Sunday afternoon.

Outlook...

Sunday Night: Low Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Temperatures and humidity will be on the increase over the
weekend into early next week. This afternoon, minimum RH values
are expected to be in the 55 to 65 percent range, with a breezy
southerly wind. Sunday and Monday will be hot with minimum RH
values in the 40 to 50 percent range. RH values will recover to
80-100 percent at night. It will be mostly dry through this
period, although some showers or a thunderstorm cannot be ruled
out on Saturday northwest of Albany, and isolated to widely
scattered thunderstorms cannot be ruled out on Monday, mainly
along and north of I90.

&&

.HYDROLOGY...
No hydrologically significant precipitation is expected through
Monday. Chances for showers and thunderstorms increase Tuesday
through Thursday where some heavier rainfall will be possible
across portions of the region.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...BGM
NEAR TERM...Thompson
SHORT TERM...BGM
LONG TERM...NAS
AVIATION...JLV
FIRE WEATHER...BGM/Thompson
HYDROLOGY...BGM/Thompson
Hazardous weather outlook, Jun 26, 4:19 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
419 AM EDT Sat Jun 26 2021

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
419 AM EDT Sat Jun 26 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and southern Vermont.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of hot temperatures and high levels of humidity may
result in heat index values exceeding Heat Advisory criteria for
valley areas for Sunday through Wednesday.

In addition, there is a chance for thunderstorms on Monday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in New York, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.